Jump to content
CrazyBoards.org

was off meds, now on again and...


Recommended Posts

Some of you know that I was taken off of all of my medication for a while for a sleep study. I had been on Lithium for a little while at the time already and it worked great! Now that I am back on everything, I am not feeling that sense of....not exactly peace...or calm?? I don't feel like it is working as well. I am going back to having a hair trigger temper, life in general is tougher for me to handle than it should be. My moods switch at the drop of a hat. I can be a raving lunatic one moment, and then a puddle of tears the next because a new director blew the box office out of the water with his/her first show! (yeah that happened, I heard it today and started bawling) I told my doc at my march appointment, while I was still having lithium build back up into my system, that i was worried I was going to lose control when things at home frustrate me. I.e. my kiddos. I don't want to snap and go crazy on them. I want to be the calm and collected mama that they can look to, talk to, and depend on. He prescribed me Vistaril and told me to see if it would help until my medicine was regulated again. It helps to a point. I am only now getting to where it doesn't knock me smooth out, and I hated taking it just because it did that. Now, I guess it does help calm me down, but I don't want to be dependent on that. 

Does medicine just not work as well when you have stopped taking it and start taking it again at a later date? That's how it feels to me. I don't feel like anything is helping me currently. It's literally mood changes constantly. I can be happy, then out of the blue I'm crying or angry. I'm frustrated with it. 

Link to comment
Share on other sites

9 hours ago, Rabidtears said:

Does medicine just not work as well when you have stopped taking it and start taking it again at a later date?

Yes.  Definitely.  And you're right, it is very frustrating.  It has happened to me personally and I've read about others as well on CB.

For me I had a problem with prozac and abilify, going off both, then coming back on them. 

I can take them still, but cant go beyond small doses of each because of the side effects returning, with different reactions than before.  ie, I used to never have headaches (24/7 ones) on Abilify.  Now I can't go over 15 mg or I start to get them again (I used to be up to 45 mg, no side effects).  And with prozac I can't take over 10 mg or else I'll get suicidal thoughts (I used to take 80 mg, no side effects).

So yes, it can definitely happen.

I'm sorry you are going through all of this.

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...